MAUDE Adverse Event Report: Cordis US. Corp EXOSEAL; Device, Hemostasis, Vascular

Cordis US. Corp EXOSEAL; Device, Hemostasis, Vascular
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the indicator window of a 6f exoseal vascular closure device (vcd) did not change color, and the device could not be pressed during use.The indicator wire cowling did not lock against the handle assembly, and no audible click was heard.There was no reported patient injury.After the device was removed from the patient, the indicator wire loop was deployed and visible with no abnormalities noted.The device was tested outside the patient's body, and the plug deployment button could not be depressed.The vascular sheath introducer was connected to the exoseal vascular closure device (vcd) without difficulty.Pulsatile flow was observed from the bleed-back indicator.The exoseal vascular closure device (vcd) and vascular sheath introducer were retracted together until bleed back significantly slowed or stopped.The indicator did not display black-black, and the indicator window did not display any red color during retraction.The physician's thumb was placed on the plug deployment button during retraction.The procedure was performed using an antegrade approach during an interventional procedure.A non-cordis 6f arterial sheath introducer was used.Angiography confirmed femoral artery suitability, including the vascular sheath introducer insertion angle.The vessel diameter was verified to be at least 5 mm.No visible calcium or plaque, stent near the puncture site, vessel stenosis greater than 50%, prior closure of the target femoral site within 30 days, or pre-existing hematoma, arteriovenous fistula, or pseudoaneurysm at the access site was reported.The operator was trained on the device, and the exoseal vascular closure device (vcd) was stored and prepared according to the instructions for use (ifu).No visible damage to the device or packaging was observed prior to use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6 complaint conclusion: as reported, the indicator window of a 6f exoseal vascular closure device (vcd) did not change color, and the device could not be pressed during use.The indicator wire cowling did not lock against the handle assembly, and no audible click was heard.There was no reported patient injury.After the device was removed from the patient, the indicator wire loop was deployed and visible with no abnormalities noted.The device was tested outside the patient's body, and the plug deployment button could not be depressed.The vascular sheath introducer was connected to the exoseal vascular closure device (vcd) without difficulty.Pulsatile flow was observed from the bleed-back indicator.The exoseal vascular closure device (vcd) and vascular sheath introducer were retracted together until bleed back significantly slowed or stopped.The indicator did not display black-black, and the indicator window did not display any red color during retraction.The physician's thumb was placed on the plug deployment button during retraction.The procedure was performed using an antegrade approach during an interventional procedure.A non-cordis 6f arterial sheath introducer was used.Angiography confirmed femoral artery suitability, including the vascular sheath introducer insertion angle.The vessel diameter was verified to be at least 5 mm.No visible calcium or plaque, stent near the puncture site, vessel stenosis greater than 50%, prior closure of the target femoral site within 30 days, or pre-existing hematoma, arteriovenous fistula, or pseudoaneurysm at the access site was reported.The operator was trained on the device, and the exoseal vascular closure device (vcd) was stored and prepared according to the instructions for use (ifu).No visible damage to the device or packaging was observed prior to use.One non-sterile exoseal vascular closure device 6f involved in the reported complaint was returned for investigation.Visual inspection of the device showed that the deployment lever was received not depressed, while the guard was locked.The plug was in its manufactured position, and the indicator wire was found deployed.No catheter sheath introducer (csi) was returned for this evaluation.Finally, it was observed that the indicator window was received in the black/white position.During this visual analysis, no additional anomalies were observed to be reported.Since the device was received with the cowling guard locked, to evaluate the audible click, the guard was reset and a successful attempt to lock the guard was performed.The audible click was perceived during the evaluation.Additionally, a deployment simulation evaluation was performed.The indicator wire was pulled to reach the black/black position in the indicator window, then the deployment lever was fully depressed, achieving the expected indicator wire retraction and plug deployment.The indicator window¿s black/white/red position was also obtained as expected.No anomalies were perceived during this test, confirming that the deployment lever operated smoothly and correctly.A high magnification microscopic evaluation was executed to evaluate the internal mechanism.During this analysis, no abnormal conditions were observed to be reported.The reported events of ¿indicator window no change to indicator,¿ ¿cowling (guard) deployment difficulty,¿ and ¿vascular closure device (vcd)-no audible click¿ were not observed during analysis of the returned device.The cowling guard was able to be redepressed, at which time an audible click was heard, and the indicator window transitioned through all three stages as intended.The exact cause of the issue experienced could not be conclusively determined during analysis.Based on the information available for review and product analysis, unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.As warned in the instructions for use (ifu), which is not intended as a mitigation, ¿during retraction of the exoseal device and the sheath as a single unit it is important to ensure that the operator¿s thumb is not placed or resting on the plug deployment button.The instructions for use (ifu) provides the following caution: if the graphic pattern in the indicator window does not change to a solid black color after approximately 1cm of retraction from the point that pulsatile flow significantly slowed or has stopped, discontinue the use of the device.¿ neither the product analysis, nor the information available for review suggests that the reported failure could be related to the design or manufacturing process of the unit.However, an investigation has been initiated to further investigate similar complaints reported.

Brand Name
EXOSEAL
Common Device Name
Device, Hemostasis, Vascular
Manufacturer (Section D)
Cordis US. Corp
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
Cordis US Corp.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
+011(786)3138372
MDR Report Key50946187
Report Number9616099-2026-01411
Device Sequence Number21207082
Product Code MGB
UDI-Device Identifier10705032058858
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberEX600
Device Lot Number18483745
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F Terumo RS*A60K10SQ
Patient Age63 YR
Patient SexFemale
Patient Weight121 LB